Alert archive / Missouri / Flash Flood Warnings in 2016
Flash Flood Warning 65, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 28, 2016, 8:52 PM CDT for Ripley County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2016, 8:52 PM CDT (01:52 UTC)
- Expired
- Jul 28, 2016, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Ripley County, MO
The radar
The Memphis radar (KNQA), 168 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 1.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2426 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
421
WGUS53 KPAH 290152
FFWPAH
MOC181-290445-
/O.NEW.KPAH.FF.W.0065.160729T0152Z-160729T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
852 PM CDT THU JUL 28 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RIPLEY COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 1145 PM CDT
* AT 851 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN AT SOME LOCATIONS IN THE SOUTHERN PART OF THE
COUNTY. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DONIPHAN...NAYLOR...FAIRDEALING...OXLY...BUDAPEST...GATEWOOD...
HANDY AND BRIAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3682 9112 3681 9063 3668 9063 3668 9059
3659 9059 3659 9058 3650 9058 3650 9112
$$1 follow-up statement
278
WGUS73 KPAH 290318
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1018 PM CDT THU JUL 28 2016
MOC181-290324-
/O.CAN.KPAH.FF.W.0065.000000T0000Z-160729T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIPLEY MO-
1018 PM CDT THU JUL 28 2016
...THE FLASH FLOOD WARNING FOR RIPLEY COUNTY IS CANCELLED...
THE HEAVY RAIN HAS NOW ENDED. FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3682 9112 3681 9063 3668 9063 3668 9059
3659 9059 3659 9058 3650 9058 3650 9112
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:05 PM CDT, 5 hours 47 minutes earlier.
Area forecast discussion, Jul 28, 3:05 PM CDT, 5 hours 47 minutes before
Area Forecast Discussion National Weather Service Paducah KY 305 PM CDT THU JUL 28 2016 .SHORT TERM...(Tonight through Saturday night) Issued at 305 PM CDT Thu Jul 28 2016 Average confidence in the short term mainly due to precipitation timing differences/possibilities. Very few changes synoptically in the short term. An approaching frontal boundary is forecast to become quasi- stationary along the far northern and northwestern sections of our CWA through the period. Aloft our region remains in a broad H5 trough. With the lower troposphere remaining saturated combined with plenty of instability in the warm sector, a series of upper level disturbances passing across the area will generate multiple rounds of showers and thunderstorms through the period. Timing of these disturbances varies per model so trying to pin down the highest probabilities is difficult at this time. Temperatures should remain just below normal through the period. No heat headlines expected, but with dewpoints remaining in the 70s, humid/sticky conditions will continue. .LONG TERM...(Sunday through Thursday) Issued at 305 PM CDT Thu Jul 28 2016 An upper level trof over our region and a meandering front across and sometimes just north of our northern counties will continue to give our region good chances of showers and thunderstorms Sunday into Tuesday. Models now show the front becoming more northwest to southeast oriented by Tuesday night instead of moving away from our region, and this will put the focus for a little better chances across our east half of counties for Wednesday. Models also indicate convection will become more diurnally driven by mid week, so kept small chances of showers and storms during the day Wednesday and Thursday, but kept out any chances for precipitation for Tuesday night and Wednesday night for now. Confidence is not very high for Tuesday into Thursday due to the varying solutions with the movement of the front, so keeping pops in chance category or lower for now seems to be the best option. After a break in the heat Sunday, increasing southerly flow beginning late Sunday will increase temperatures and dew points Monday continuing through Thursday. Heat indices will creep back up to around 100 degrees for our southwest counties by Monday, with 100 to 105 degree heat indices possible across most our region by Wednesday and Thursday. && .AVIATION... Issued at 1223 PM CDT Thu Jul 28 2016 With plenty of moisture, instability, and an approaching frontal boundary, showers and thunderstorms with MVFR cigs/vsbys a good bet again this afternoon into the early evening hours. Overnight expect cigs/vsbys to become IFR, then maybe improve back to MVFR in the last few hours of the period. Winds will either be light out of the southwest to west or calm. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && SHORT TERM/AVIATION...JP LONG TERM...RST
Hazardous weather outlook, Jul 28, 11:12 AM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1112 AM CDT THU JUL 28 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-291000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1112 AM CDT THU JUL 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA MAINLY THIS AFTERNOON. LOCALLY HEAVY RAIN AND LIGHTNING WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DAILY THUNDERSTORM CHANCES CONTINUE. THIS WILL INCLUDE A MARGINAL RISK OF SEVERE STORMS FRIDAY AFTERNOON...WHEN DAMAGING WINDS WILL BE THE PRIMARY HAZARD. OTHERWISE...LOCALLY HEAVY RAIN AND LIGHTNING WILL BE THE PRIMARY HAZARDS. THE HEAT INDEX WILL AGAIN APPROACH OR EXCEED TRIPLE DIGITS EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME BUT SPOTTERS ARE ENCOURAGED TO RELAY RAINFALL AND FLOODING REPORTS. JP
In the hours before
Local storm report, Jul 28, 4:25 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
425 PM CDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND DMG 1 W FISK 36.78N 90.23W
07/28/2016 BUTLER MO LAW ENFORCEMENT
SHERIFFS DEPARTMENT REPORTING BOTH LANES OF STATE ROUTE
51...6 MILES NORTH OF BROSELEY...BLOCKED BY TREES BLOWN
DOWN
&&
BP2Special weather statement, Jul 28, 4:35 PM CDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 435 PM CDT THU JUL 28 2016 ILZ082-085>093-MOZ086-087-100-109>111-282245- HAMILTON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-HARDIN- ALEXANDER-PULASKI-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-BUTLER- STODDARD-SCOTT- INCLUDING THE CITIES OF...MCLEANSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...MARBLE HILL...CAPE GIRARDEAU...JACKSON... PIEDMONT...POPLAR BLUFF...BLOOMFIELD...SIKESTON 435 PM CDT THU JUL 28 2016 ...THUNDERSTORMS COULD PRODUCE BRIEF GUSTY WINDS AND SMALL HAIL... CLUSTERS OF THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE SLOWLY SOUTHEAST ACROSS PORTIONS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THROUGH 545 PM. WINDS GUSTING TO 40 TO 50 MPH AND PEA SIZE HAIL WILL BE POSSIBLE WITH STRONGER STORMS, ESPECIALLY ACROSS BUTLER, STODDARD AND BOLLINGER COUNTIES IN SOUTHEAST MISSOURI, AND WILLIAMSON, JOHNSON AND SALINE COUNTIES IN SOUTHERN ILLINOIS. TAKE COVER WHEN STORMS APPROACH YOUR AREA.
Local storm report, Jul 28, 8:13 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
813 PM CDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST EVANSVILLE 38.09N 89.93W
07/28/2016 E60 MPH RANDOLPH IL TRAINED SPOTTER
ESTIMATED 50 - 60 MPH WINDS. EVANSVILLE SE SIDE.
&&
DPLocal storm report, Jul 28, 8:22 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
822 PM CDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
DPLocal storm report, Jul 28, 8:27 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
827 PM CDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST EVANSVILLE 37.98N 87.54W
07/28/2016 E60.00 MPH VANDERBURGH IN TRAINED SPOTTER
ESTIMATED 50 - 60 MPH WINDS. EVANSVILLE SE SIDE.
&&
DPLocal storm report, Jul 28, 8:48 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
848 PM CDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM TSTM WND GST 2 SE DARMSTADT 38.07N 87.55W
07/28/2016 E50 MPH VANDERBURGH IN TRAINED SPOTTER
EST 50 MPH WINDS. SOME TREE LIMBS DOWN.
&&
DPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:20 PM CDT | Special Weather Statement | PAH | Bollinger, Cape Girardeau, Scott | 25 min |
Nearby
Flash Flood Warnings in Missouri, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.